MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HYPERSOFT HELICAL; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HYPERSOFT HELICAL; EMBOLIZATION COIL
Model Number 100506HS-V
Medical Device Problem Codes Detachment Of Device Component (1104); Migration or Expulsion of Device (1395); Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.The lot number was provided.A lot history trending review was performed and there were no similar complaints for this lot number.The device was has not yet been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during treatment of an aneurysm, the embolization coil was advanced without resistance through a microcatheter.As the coil was being positioned and manipulated inside the aneurysm under fluoroscopy, the coil unexpectedly detached without use of the controller.A few seconds later, the coil migrated outside the aneurysm with the force of the patient's blood flow.An attempt was made to retrieve the coil with a vascular snare device; however, it was unsuccessful.The following day, another attempt was made to retrieve the coil with an alligator retrieval device; however, when the coil was captured, it broke into two (2) parts.One part migrated to the humeral artery and was surgically removed.
 
Additional Manufacturer Narrative
The implant was returned; however, the pusher system was not returned for analysis.The implant coil appears stretched and entangled with human tissue.Based on the available information and evaluation of the implant, the root cause for the reported complaint cannot be determined, as the pusher was not returned for evaluation.

Brand Name
MICROPLEX HYPERSOFT HELICAL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6752962
Report Number2032493-2017-00184
Device Sequence Number13887028
Product Code HCG
UDI-Device Identifier00812636021034
UDI-Public(01)00812636021034(11)160425(17)210425(10)16042511
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K132952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2018
Device Model Number100506HS-V
Device Lot Number130628H8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/29/2017
Supplement Date Received by Manufacturer06/29/2017
Initial Report FDA Received Date07/29/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;